Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Wilmington, NC

August 14, 2011Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 14, 2011, 6:20 PM EDT for Williamsburg County, South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 6:20 PM EDT (22:20 UTC)
Expired
Aug 14, 2011, 7:15 PM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Williamsburg County, SC

The radar

The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:39 PM EDTTSTM WND DMG3 Sw Trio, SCTREE DOWN AT SUTTONS ROAD AND AIMWELL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS52 KILM 142220
SVRILM
SCC089-142315-
/O.NEW.KILM.SV.W.0142.110814T2220Z-110814T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
620 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 715 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF GOURDIN...OR 12 MILES NORTHWEST OF SAINT STEPHEN...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   GOURDIN...
   SALTERS...
   TRIO...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3356 8007 3369 8001 3371 7964 3339 7968
      3345 7991 3349 7997 3349 8001 3350 8003
      3350 8009 3353 8009
TIME...MOT...LOC 2219Z 261DEG 22KT 3356 7998

$$

ZOUZIAS
2 follow-up statements
778 
WWUS52 KILM 142246
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
646 PM EDT SUN AUG 14 2011

SCC089-142315-
/O.CON.KILM.SV.W.0142.000000T0000Z-110814T2315Z/
WILLIAMSBURG SC-
646 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL WILLIAMSBURG COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TRIO...OR 12 MILES SOUTHEAST OF KINGSTREE...MOVING EAST
AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3352 7991 3358 7992 3370 7992 3371 7964
      3339 7968 3344 7988
TIME...MOT...LOC 2246Z 275DEG 31KT 3351 7970

$$

ZOUZIAS
561 
WWUS52 KILM 142305
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT SUN AUG 14 2011

SCC089-142315-
/O.EXP.KILM.SV.W.0142.000000T0000Z-110814T2315Z/
WILLIAMSBURG SC-
705 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLIAMSBURG COUNTY
WILL EXPIRE AT 715 PM EDT...

AT 702 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3352 7991 3358 7992 3370 7992 3371 7964
      3339 7968 3344 7988
TIME...MOT...LOC 2305Z 275DEG 31KT 3349 7950

$$

ZOUZIAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:27 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 14, 3:27 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT SUN AUG 14 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE EASTERN CAROLINAS LATE TONIGHT AND
EARLY MONDAY. WEAK HIGH PRESSURE RIDGING IN FROM THE NORTH WILL
KEEP TEMPERATURES NEAR NORMAL FOR MOST OF THIS WEEK...WITH MODEST
HUMIDITY LEVELS FOR MID-AUGUST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...CONVECTION NOT FIRING YET...BUT ONLY A MATTER OF
TIME. TEMPS HAVE RISEN INTO THE MID 80S DESPITE MORE CLOUDS THAN SUN
AND COMBINED WITH DEWPOINTS IN THE 70S HAVE PRODUCED AN AIRMASS WITH
CAPE VALUES IN THE 1500 TO 2000 J/KG RANGE. 18Z CHS SOUNDING DOES
SHOW A WEAK CAP AROUND 900 MB...WHICH MAY BE JUST ENOUGH TO
INITIALLY HOLD BACK DEEP CONVECTION. OUTFLOW BOUNDARIES FROM STORMS
TO THE WEST DEVELOPING ALONG ADVANCING COLD FRONT WILL MOVE INTO THE
AREA WITHIN THE NEXT FEW HOURS. THESE BOUNDARIES WILL HELP INITIATE
CONVECTION AND ENHANCE ANY ONGOING STORMS. LATER THIS AFTERNOON AND
EVENING ARRIVAL OF STRONG DIVERGENCE ALOFT AHEAD OF 5H TROF AXIS AND
SURFACE COLD FRONT WILL ADD A GOOD AMOUNT OF SYNOPTIC LIFT. SPC HAS
MAINTAINED THE SLIGHT RISK OVER MUCH OF THE SOUTHEAST...ENCOMPASSING
ALL OF THE ILM FORECAST AREA. INCREASING DRY AIR ALOFT SUGGESTS
DAMAGING WIND...THOUGH 500 MB TEMPS IN THE -6 TO -7 RANGE ALSO MAKE
MARGINALLY SEVERE HAIL A THREAT.

COLD FRONT PUSHES ACROSS THE REGION LATER TONIGHT WITH MUCH DRIER
AIR STARTING TO BUILD IN BEHIND IT. NOT BUYING THE NAM ONLY INTENSE
SHORTWAVE ROTATING AROUND THE BASE OF THE UPPER TROF AND ITS EXTREME
PRECIP TOTALS. DRIER/COOLER AIR MOVING IN SHOULD HELP BRING AN END
TO PRECIP OVERNIGHT. LINGERING CLOUD COVER AND WESTERLY FLOW WILL
KEEP LOWS IN THE LOWER 70S...VERY CLOSE TO BUT JUST ABOVE CLIMO.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...FORECAST CONFIDENCE IS LOW AS CAN BE EXPECTED
WITH ANY PREDICTED AUGUST FROPA. BEST GUESS AT THIS POINT IS STILL
THAT THE FRONT WILL BE SOMEWHERE VERY NEAR THE COAST AT 12Z
MONDAY. NAM IS QUITE BULLISH WITH A PRECIP BULLSEYE THAT WOULD
JUST BE EXITING THE COASTAL COUNTIES AT 12Z...BUT NOT BUYING THAT
AT THIS TIME. FOR NOW WILL JUST HANG ON TO SLIGHT CHANCE IN THE
COASTAL COUNTIES JUST FOR TIMING OF OVERNIGHT ACTIVITY. AFTERNOON
PROSPECTS WILL BE LIMITED TO RESIDUAL LOW-LEVEL MOISTURE BEING
SQUEEZED OUT BY THE SEABREEZE...I.E. TOO ISOLATED TO WARRANT A 20
POP.

DRY CONDITIONS EXPECTED MON NIGHT THROUGH TUE NIGHT WITH HIGH
PRESSURE AND DRYING MID-LEVELS. DAYTIME TEMPS JUST EITHER SIDE OF
NORMAL FOR THIS TIME OF YEAR...BUT MINS WILL BE JUST A BIT COOLER
AS THE DEWPOINTS WILL DROP WELL INTO THE 60S...A RARE TREAT FOR
MID-AUGUST.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...HIGH PRESSURE EXTENDING DOWN THE EAST COAST WILL
SHIFT EAST MOVING OFF SHORE BY THURS AS BERMUDA HIGH BUILDS WESTWARD
FROM THE ATLANTIC AND BECOMES DOMINANT FEATURE. BY FRIDAY...WE WILL
REMAIN ON THE WESTERN PERIPHERY OF BERMUDA HIGH WHILE A COLD FRONT
MAKES ITS WAY INTO THE WESTERN CAROLINAS. IN THE MID TO UPPER LEVELS
AS ONE SHORTWAVE LIFTS OFF TO THE NORTHEAST THROUGH MID
WEEK...ANOTHER BROADER TROUGH PUSHES EAST ACROSS AREA FRI THROUGH
THE WEEKEND. OVERALL EXPECT DRIER MORE STABLE CONDITIONS WED INTO
THURS WITH PCP WATER VALUES DOWN LESS THAN 1.5 INCHES. BY FRI A
DEEPER MOISTER SOUTHWESTERLY FLOW WILL SET UP AHEAD OF AN
APPROACHING COLD FRONT IN THE WESTERN CAROLINAS. MOST WEATHER WILL
REMAIN WEST OF CWA BUT EXPECT INCREASING CHC OF SHWRS/TSTMS BY LATE
DAY ON FRI AS STEERING FLOW VEERS AROUND TO MORE W-NW AS SHORTWAVE
MOVES CLOSER. ACTUAL SFC FRONT SHOULD NOT MAKE IT THROUGH...LEAVING
AN OVERALL MOISTER AIR MASS THROUGH THE WEEKEND WITH A LOWER END CHC
OF SHWRS/TSTMS EACH DAY.

TEMPS WILL BASICALLY BE AROUND CLIMO THROUGH THE PERIOD WITH HIGHS
NEAR 90 AND LOWS CLOSER TO 70. WILL SEE RELATIVELY DRIER AIR IN
PLACE MID WEEK WITH DEWPOINT TEMPS IN THE MID 60S INLAND...BUT
MOISTURE WILL CREEP BACK IN LATE THURS THROUGH THE WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...JUST REACHING THE CONVECTIVE TEMP...SO THINGS SHOULD
START TO POP SOON. DAYTIME HEATING...GOOD PWAT VALUES...AND AN UPPER
TROUGH WILL KICK OFF SCATTERED CONVECTION. BRIEF HEAVY RAIN AND SOME
GUSTY WEST WINDS WILL ACCOMPANY THE CONVECTION. TONIGHT...SIMILAR
POSSIBILITIES FOR FOG/STRATUS...BEST CHANCE AT THE INLAND TERMINALS.
CONVECTIVE DEBRIS MAY HINDER FOG/STRATUS FORMATION EARLY ON. IT MAY
BE MORE OF A STRATUS SITUATION. MONDAY...ISOLATED CONVECTION WILL
PROBABLY STILL BE AROUND...PARTICULARLY WITH THE AFTERNOON HEATING
AND A WEAK COLD POOL ALOFT.

EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS/TSTMS MONDAY. MORE
TYPICAL SUMMERTIME AFTN TSTMS POSSIBLE TUESDAY THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...SOUTH TO SOUTHWEST FLOW OVER THE WATERS THIS
AFTERNOON AND EVENING WILL VEER TO WESTERLY LATE IN THE PERIOD AS
SURFACE COLD FRONT MOVES THROUGH. SPEEDS AHEAD OF THE FRONT WILL
GENERALLY RUN 10 TO 15 KT...THOUGH MUCH HIGHER SPEEDS ARE POSSIBLE
WITHIN STRONGEST STORMS. SEVERE STORMS MAY AFFECT THE WATERS LATER
THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN CONCERN. POST
FRONT OFFSHORE FLOW WILL BE 10 TO 15 KT...BUT LACKING ANY
SIGNIFICANT COLD ADVECTION DO NOT EXPECT MUCH GUSTINESS. SEAS WILL
RUN 2 TO 3 FT BUT COULD BRIEFLY TOUCH 4 FT WELL AWAY FROM SHORE
AHEAD OF THE FRONT.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...WILL INITIALIZE WITH LIGHT WEST WINDS AS THE
FRONT SHOULD BE JUST OFFSHORE. HOWEVER THERE WILL NOT BE ENOUGH OF
A PUSH BEHIND THE FRONT TO COUNTERACT THE SEA BREEZE...SO IF
ANYTHING EXPECT WINDS TO BACK TO S/SW IN THE AFTERNOON. SHOULD GET
A MORE DEFINITIVE VEERING TO NORTH OR NORTHWEST MONDAY NIGHT WITH
THE FRONT CLEANLY TO OUR SOUTH AND EAST. HIGH PRESSURE RIDGE
REMAINS WEAK ON TUESDAY...SO WINDS WILL AGAIN BE DOMINATED BY THE
SEA BREEZE. LIGHT WINDS AND LACK OF INCOMING SWELL WILL LIMIT SEAS
TO AROUND 2 FT.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...A LIGHTER MORE VARIABLE FLOW WILL EXIST THROUGH
MID WEEK AS WINDS SHIFT AROUND TO NE AND THEN BECOMING MORE ONSHORE
THROUGH WED AFTN. BASICALLY WILL SEE SEA/LANDBREEZE DOMINATING
WITH INCREASING ONSHORE WINDS NEAR SHORE THURS AFTN. BY FRI
BERMUDA RIDGE BUILDS BACK WESTWARD FROM OUT IN THE ATLANTIC WHILE
COLD FRONT APPROACHES THE WESTERN CAROLINAS. THIS COULD TIGHTEN
THE GRADIENT ENOUGH TO PRODUCE SOUTHERLY WINDS GREATER THAN 10 KTS
BUT OVERALL EXPECT WINDS LESS THAN 10 KTS WITH SEAS LESS THAN 3
FT. SLIGHT INCREASE ON FRI WILL PRODUCE SEAS CLOSER TO 3 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RGZ
AVIATION...III/DL
Hazardous weather outlook, Aug 14, 2:51 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
251 PM EDT SUN AUG 14 2011

SCZ017-023-024-032-033-039-053-055-151900-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
251 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-110-151900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
251 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-151900-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
251 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-151900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
251 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-151900-
COASTAL HORRY-COASTAL GEORGETOWN-
251 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-151900-
COASTAL PENDER-COASTAL NEW HANOVER-
251 PM EDT SUN AUG 14 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

III

In the hours before

Special weather statement, Aug 14, 5:25 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT SUN AUG 14 2011

NCZ087-096-099-142230-
BLADEN-COLUMBUS-ROBESON-
525 PM EDT SUN AUG 14 2011

...GUSTY THUNDERSTORM WINDS ACROSS SOUTHERN ROBESON AND BLADEN
COUNTIES...

AT 523 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LISBON TO EVERGREEN...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...WHITEVILLE...
ABBOTTSBURG... BARNESVILLE...BLADENBORO...BOARDMAN...CARVERS...
CHADBOURN...ELKTON...EMERSON...EVERGREEN AND LAGOON.

GUSTY WINDS MAY ARRIVE SEVERAL MINUTES BEFORE THE HEAVY RAIN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3457 7824 3427 7872 3445 7914 3467 7880
TIME...MOT...LOC 2123Z 292DEG 13KT 3456 7851 3437 7884

RAS
Special weather statement, Aug 14, 5:28 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN AUG 14 2011

NCZ105-106-142230-
COASTAL PENDER-INLAND PENDER-
528 PM EDT SUN AUG 14 2011

...EXCESSIVE LIGHTNING OVER EASTERN PENDER COUNTY...

AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASHTON...OR ABOUT 6 MILES SOUTHEAST OF BURGAW...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...EDGECOMB...
MOORETOWN...MURRAY TOWN...ROCKY POINT...SURF CITY...WHITE STOCKING...
WOODSIDE AND ST. HELENA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3439 7758 3442 7793 3460 7794 3464 7764
      3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 2128Z 272DEG 9KT 3451 7783

RAS
Special weather statement, Aug 14, 5:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
537 PM EDT SUN AUG 14 2011

NCZ096-105-142230-
BLADEN-INLAND PENDER-
537 PM EDT SUN AUG 14 2011

...GUSTY WINDS AND FREQUENT LIGHTNING OVER EASTERN BLADEN AND
WESTERN PENDER COUNTIES...

AT 536 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS...EXTENDING FROM CARVERS TO ATKINSON...MOVING EAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CARVERS...CURRIE...
KELLY...LAGOON...LONG CREEK...MALPASS CORNER...MONTAGUE...
PENDERLEA...POINT CASWELL AND ROOKS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3472 7799 3473 7793 3439 7788 3438 7824
      3439 7824 3440 7826 3437 7832 3438 7844
      3456 7849 3464 7831 3461 7831 3457 7825
      3473 7811 3474 7802
TIME...MOT...LOC 2136Z 254DEG 11KT 3453 7819

RAS
Local storm report, Aug 14, 5:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          1 SE ST. HELENA         34.51N  77.90W
08/14/2011                   PENDER             NC   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTED A TORNADO AT THE INTERSECTION
            OF NEW ROAD AND 117.

&&

EVENT NUMBER ILM1100495

WEISS
Special weather statement, Aug 14, 5:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT SUN AUG 14 2011

SCZ032-039-142245-
FLORENCE-WILLIAMSBURG-
552 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM WILL MOVE EAST NEAR THE BORDER BETWEEN
WILLIAMSBURG AND FLORENCE COUNTIES THROUGH 645 PM EDT...

AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEBRON...OR ABOUT 8 MILES WEST OF LAKE CITY...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...HEBRON...HEBRON
CROSSROADS...INDIANTOWN...NESMITH...NIXONVILLE AND STUCKEY.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3382 7994 3383 7991 3388 7989 3389 7989
      3388 7994 3390 7996 3391 7997 3394 7995
      3385 7946 3363 7952 3376 8000
TIME...MOT...LOC 2151Z 281DEG 22KT 3382 7987

ZOUZIAS
Special weather statement, Aug 14, 6:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT SUN AUG 14 2011

SCZ039-142315-
WILLIAMSBURG-
611 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
715 PM EDT...

AT 611 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF GREELEYVILLE...OR ABOUT 13 MILES SOUTHEAST OF MANNING...
MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE GOURDIN...SALTERS...GREELEYVILLE AND
LANE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3364 8003 3359 7980 3340 7982 3341 7987
      3342 7988 3344 7988 3349 7997 3349 8001
      3350 8003 3350 8010 3351 8010
TIME...MOT...LOC 2211Z 273DEG 18KT 3353 8008

ZOUZIAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:52 PM EDTSpecial Weather StatementILMWilliamsburg53 min
Aug 14, 6:11 PM EDTSpecial Weather StatementILMWilliamsburg64 min
Aug 14, 6:29 PM EDTSpecial Weather StatementILMGeorgetown61 min
Aug 14, 7:46 PM EDTSpecial Weather StatementILMHorry59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.